MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-HX-ES
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the operator placed the sl 10 micro catheter well inside the aneurysm, they had taken target 3x8 2x4 deployed very well one after one, then lastly they had taken axium helix 1.5x3, flush the sleeve of coil as per ifu placed coil inside into aneurysm with slowly forward pushing.But when operator wants to detach it, it couldn't detach with id even manual detachment, tried 3-4 attempts but no use.While pulling back the coil inside into sl 10, operator noticed complete coil couldn't came inside in to micro.There was friction.The physician did not reposition the coil during the procedure.They stopped pulling the coil removed entire micro from the aneurysm.They noticed coil got stretched inside the micro.They then used a new sl 10 finish the case with putting target 1x3 coil.No patient symptoms or further complications were reported as a result of this event.The reported device and any accessory devices were prepared as indicated in the ifu.The patient was undergoing surgery for treatment for acom aneurysm coiling of a saccular, ruptured aneurysm with a max diameter of 3.87mm and a 2.9mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was severe.Ancillary devices include a neuronmax sheath, nauron guide catheter, trancess14 guidewire.
 
Event or Problem Description
Additional information was received indicating there was no resistance in the catheter, which was a stryker product.The instant detacher was attempted 3 times to detach the coil.There were no issues encountered prior to the non-detachment.There was no pushwire damage observed after removal from the patient.The instant detacher lot number was b155583.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13844522
Report Number2029214-2022-00454
Device Sequence Number20016625
Product Code KRD
UDI-Device Identifier00847536032132
UDI-Public00847536032132
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Model NumberAPB-1.5-3-HX-ES
Device Catalogue NumberAPB-1.5-3-HX-ES
Device Lot NumberB096969
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2022
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date04/04/2022
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight62 KG